MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 227203
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) - incomplete the expiration date is not currently available.
 
Event or Problem Description
It was reported that the electrode would not coagulate.The blade would not coagulate during unknown procedure.There was no adverse event on patient report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.The complaint can be confirmed.Visually, the electrode was found to be bent.Functional testing confirmed that both coagulation and ablation settings do not work.The device was forwarded to the manufacturer for further investigation.The manufacturer found that the device failed electrical testing due to a breakdown in the continuity of the active circuit.Further investigation revealed that the fault was contained within the crimp joint between the active wire from the tip and the active wire from the plug within the handle assembly.A root cause for this failure was investigated via a supplier corrective and preventative actin (capa) and determined to be a poor connection across the active crimp within the handle due to the crimp joint design.A design change is being implemented via the supplier capa.The proposed design change will involve replacing the active wire crimp connection with a soldered connection.As part of the design change, the complaint rate was evaluated and determined to be within acceptable limits.Therefore, the benefits outweigh the risks associated with the device; the design change was implemented as product enhancement.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).

Brand Name
VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7719611
Report Number1221934-2018-54192
Device Sequence Number1328972
Product Code GEI
UDI-Device Identifier10886705009619
UDI-Public10886705009619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number227203
Device Lot NumberU1704130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/06/2018
11/30/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/04/2018
11/30/2018
Patient Sequence Number1